Virginia, 2015Flash Flooding and Flooding in Virginia, June 20 to 21, 2015
June 20 to 21, 2015 · NWS LWX · 9 events in 5 counties and zones
Remnants of Tropical Storm Bill moved into the Mid-Atlantic causing moisture to increase. Showers and thunderstorms led to heavy rain across the Interstate 95 corridor and flash flooding occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnants of Tropical Storm Bill moved into the Mid-Atlantic causing moisture to increase. Showers and thunderstorms led to heavy rain across the Interstate 95 corridor and flash flooding occurred. Some rivers also went to flood into June 21, 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 20, 2:18 PM EST, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 20, 2:18 PM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT SAT JUN 20 2015
.SYNOPSIS...
REMNANTS OF TROPICAL CYCLONE BILL WILL TRACK EAST ACROSS THE AREA
TONIGHT. A COLD FRONT APPROACHES FROM THE WEST SUNDAY...MOVING
THROUGH SUNDAY NIGHT BEFORE STALLING ON MONDAY. THE REMAINDER OF
THE WEEK WILL BE UNSETTLED AT TIMES AS DISTURBANCES INTERACT WITH
A WARM AND HUMID AIRMASS.
&&
.NEAR TERM /THROUGH SUNDAY/...
MULTIPLE HAZARD WEATHER SITUATION THROUGH THIS EVENING AS REMNANTS
OF TROPICAL CYCLONE BILL APPROACH. SEVERE THUNDERSTORM AND FLASH
FLOOD WATCHES IN EFFECT. THE SEVERE WEATHER THREAT WILL PEAK FROM
LATE AFTERNOON THROUGH MID EVENING...WITH POSSIBLE FLOODING ISSUES
LINGERING OVERNIGHT DEPENDING ON EVOLUTION OF RAINFALL.
BREAK IN CLOUDS NOW OCCURRING ACROSS THE ENTIRE AREA AND INSTBY IS
INCREASING. SHEAR THROUGHOUT THE ATMOSPHERE WILL INCREASE AS THE
SYSTEM APPROACHES...AND A SOUTHERLY LLJ WILL DEVELOP THIS EVENING.
IT IS IMPORTANT TO POINT OUT THAT WHILE CURRENTLY A SEVERE WATCH HAS
BEEN ISSUED...THE TORNADO THREAT IS NON-ZERO. TWO AREAS OF CONCERN -
ONE ALONG A STALLED BOUNDARY NEAR THE MD/PA BORDER...AND THE SECOND
AS LOW LEVEL WINDS POSSIBLY BACK A BIT THIS EVENING. IN
COLLABORATION WITH SPC AND NEIGHBORING OFFICES...WILL MONITOR FOR
POTENTIAL TO CHANGE TO A TORNADO WATCH FOR PARTS OF THE AREA IF
NEEDED. ANY HAIL THREAT WOULD LIKELY BE EARLIER WITH GREATER
INSTBY...THEN WBZ HEIGHTS REALLY RISE AS CIRCULATION CENTER
APPROACHES.
SAID TROPICAL AIRMASS WILL RESULT IN HEAVY RAIN RATES. THE
DEFORMATION AXIS WILL LIKELY SET UP NORTH OF THE AREA...BUT WE WILL
BE ABLE TO REALIZE ABUNDANT MOISTURE AT THE NOSE OF LLJ AND POSSIBLE
TRAINING STORMS WHICH COULD RESULT IN FLASH FLOODING. THE NORTHERN
TIER OF THE AREA MAY BE MOST SUSCEPTIBLE TO THIS. SHOULD SEE A
DECREASE IN STORM ACTIVITY AFTER MIDNIGHT AS THE LOW PASSES TO EAST.
FOR SUNDAY...HEIGHT RISES BEHIND THE LOW MAY RESULT IN A MOSTLY DRY
DAY. HOWEVER A COLD FRONT WILL BE APPROACHING FROM THE NW. SOME
STORMS MAY APPROACH NORTHERN AND WESTERN AREAS DURING THE AFTERNOON
AND NOT OUT OF THE QUESTION THESE COULD BE STRONG...BUT THAT MAY BE
MORE OF AN EVENING ISSUE. MAY SEE A FAIR AMOUNT OF SUN...WHICH WILL
RESULT IN HOT TEMPS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
UPPER LEVEL ENERGY MOVING EAST ACROSS THE GREAT LAKES WILL PUSH A
COOL FRONT SOUTH AND EAST OF OUR FORECAST REGION SUNDAY NIGHT. THERE
REMAINS A SLIGHT CHANCE FOR SHOWERS OR A THUNDERSTORM WITH THE
BETTER POSSIBILITY IN THE WEST AND NORTHERN AREAS. LOWS SUNDAY NIGHT
WILL BE A FEW DEGREES ABOVE NORMAL.
HIGH PRESSURE IN THE WEST WILL NOSE EASTWARD BEHIND THE STALLING
COOL FRONT IN SOUTHERN VIRGINIA MONDAY. HIGHS WILL BE A FEW DEGREES
ABOVE NORMAL WITH A LIGHT WEST TO NORTHWEST WIND. THERE IS A CHANCE
OF SHOWERS OR A THUNDERSTORM...MAINLY IN THE AFTERNOON AND IN THE
VIRGINIA PIEDMONT AND CENTRAL SHENANDOAH VALLEY.
THE STALLED FRONT WILL CREEP NORTHWARD MONDAY NIGHT...KEEPING A
SLIGHT CHANCE OF SHOWERS OR PERHAPS A THUNDERSTORM IN PARTS OF THE
REGION. LOWS MONDAY NIGHT WILL BE A FEW DEGREES COOLER WITH LIGHT
NORTHWEST WINDS BECOMING MORE SOUTHWESTERLY AS THE WARM FRONT MOVES
NORTH.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE BEGINS WITH QUASI-ZONAL FLOW PATTERN AT MID- AND UPPER-LEVELS
AND GRADIENT IN BELT OF STRONGER W NORTHWESTERLIES BISECTING CWA.
WEST COAST RIDGE/EAST COAST TROUGH DEVELOPS THROUGH THE
EXTENDED...KEEPING CWA IN NORTHWESTERLY FLOW ALOFT AS COMPACT WEAK
IMPULSES EMBEDDED IN THE FLOW TRACK ACROSS OUR REGION.
TUE LOOKS TO BE VERY HOT...WITH DOWNSLOPING WESTERLY FLOW. 850 MB
TEMPS AOA 20C...WHICH WILL LIKELY TRANSLATE TO SFC TEMPS AT LEAST IN
THE M/U 90S. STILL SOME MODEL UNCERTAINTY WITH REGARDS TO LOW-LEVEL
MOISTURE...WITH SOME GUIDANCE SUGGESTING TDS IN U60S/L70S AND OTHERS
INDICATING L/M60S. FOR NOW...SETTLED WITH A BLEND...WITH HIGH TEMPS
IN M90S AND TDS U60S. REGARDLESS...HEAT INDICES GENERALLY AOA 100F.
WHILE MODELS BEGIN TO DIVERGE AFTER DAY 4...OVERALL PATTERN SUGGESTS
TEMPS WILL BE CLOSER TO SEASONAL NORMS (HIGHS IN 80S...LOWS IN
M/U60S)...WITH A SLIGHT COOLING TREND TOWARD WEEKS END. DIURNAL TSTM
CHANCES WILL CONTINUE NEARLY EACH DAY IN WARM AND HUMID AIRMASS.
EXCEPTION TO DIURNAL STORMS WOULD BE TSTM COMPLEXES THAT FORM TO OUR
WEST AND MOVE OVER OUR AREA DURING THE OVERNIGHT IN NW FLOW.
INTENSITY OF ANY TSTMS WILL DEPEND ON TIMING AND JUXTAPOSITION OF
INSTABILITY WITH WIND FIELD...THINGS THAT ARE TOO DIFFICULT TO
DISCERN THIS FAR OUT. HOWEVER...WE ARE IN OUR CLIMO PEAK SVR
SEASON...AND WIND FIELD REMAINS MODERATE THROUGH THE WEEK...SO WILL
NEED TO MONITOR.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS LIKELY AT MOST OF THE TERMINALS THROUGH THE AFTERNOON.
AND THUNDERSTORM DEVELOPMENT WILL BE SCATTERED...WITH HIGHEST
COVERAGE WEST OF BLUE RIDGE. WIDESPREAD THUNDERSTORM COVERAGE IS
EXPECTED THIS EVENING...HOWEVER AVIATION IMPACTS WILL LIKELY BE
BRIEFER AND MORE UNCERTAIN. HAVE A PERIOD OF MVFR CONDITIONS...BUT
IFR IS POSSIBLE AT TIMES. STRONG WIND GUSTS ALSO POSSIBLE. QUESTIONABLE
HOW LOW CIGS MAY DROP LATER TONIGHT. VFR CONDITIONS RETURN SUNDAY
MORNING AND SHOULD CONTINUE THROUGH THE DAY. ANY STORMS WILL
LIKELY STAY NW OF THE TERMINALS.
MVFR CONDITIONS WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM
ACTIVITY SUNDAY NIGHT...PRIMARILY NEAR MRB...MTN...AND BWI.
ELSEWHERE WILL HAVE VFR CONDITIONS. VFR CONDITIONS MONDAY WITH
HIGH PRESSURE IN CONTROL. A STRAY SHOWER OR AFTERNOON THUNDERSTORM
NEAR CHO TERMINAL MAY CREATE MVFR CONDITIONS. VFR CONDITIONS
MAINLY MONDAY NIGHT AT ALL TERMINALS.
VFR CONDITIONS EXPECTED TUE-THU...EXCEPT IN ISO TSTMS WHERE SUB-VFR
CONDS ARE POSSIBLE.
&&
.MARINE...
SOUTHERLY OR SE WIND GUSTS WILL BEGIN INCREASING ACROSS THE WATERS
THIS AFTERNOON INTO EVENING AHEAD OF REMNANTS OF TROPICAL CYCLONE
BILL. ONLY HEADLINE CHANGE WAS TO EXTEND THE SCA ONE ZONE FARTHER UP
THE BAY AND ATTACHED ESTUARIES. A BIGGER CONCERN FROM LATE
AFTERNOON THROUGH TONIGHT WILL BE THUNDERSTORMS AND HEAVY RAIN. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT AND SMW/S WILL BE LIKELY.
PRECIP ENDS EARLY SUNDAY MORNING...WITH WINDS BECOMING WESTERLY AND
EVENTUALLY FALLING BELOW SCA VALUES.
NO MARINE HAZARDS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT.
WINDS COULD BRIEFLY APPROACH SCA CRITERIA IN SOUTHWESTERLY FLOW TUE.
NO HAZARDS EXPECTED WED-THU...EXCEPT IN ISO TSTM ACTIVITY.
&&
.TIDES/COASTAL FLOODING...
WATER LVLS RUNNING PRETTY CLOSE TO ASTRO NORMALS ATTM. NO ISSUES
ANTICIPATED TONIGHT...ALTHOUGH LVLS WILL START TO INCREASE IN SLY
FLOW AHEAD OF THE REMNANTS OF BILL. THESE WINDS WILL BE RAMPING UP
TONIGHT. THE NEARING LOW AND THE SLY FLOW AHEAD OF IT MAY BE
ENOUGH TO DRAW WATER INTO THE ESTUARY.
ONE SITE THAT HAS BEST CHANCE TO EXCEED MINOR CRITERIA ATTM IS
ANNAPOLIS... AND BELIEVE THAT WL BE ON THE ORDER OF A FEW INCHES.
BALTIMORE SHOULD EXCEED CAUTION STAGE...AND NORTH BEACH SHOULD
COME CLOSE AS WELL. HOWEVER VIGILANCE SHOULD BE EMPLOYED
EVERYWHERE ON THE WESTERN SHORE OF THE BAY SUNDAY MORNING AS THIS
IS A FLUID FORECAST.
FORECAST GUIDANCE ON THE UPPER TIDAL POTOMAC SUGGESTS NO ISSUES
ANTICIPATED ATTM. AGAIN...WL CONTINUE TO MONITOR.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR MDZ004>006-011-013-014-503>508.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MDZ003-501-502.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ025>027-029-030-
503-504-507-508.
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR VAZ039-040-051>054-501-502-505-506.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR VAZ028-031.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ055-501-502-505-
506.
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR WVZ050>053-503-
504.
MARINE...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR ANZ535-538.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
SUNDAY FOR ANZ531-532-538>541.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR ANZ533-542.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ534-537-543.
&&
SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...KLW
LONG TERM...MSE
AVIATION...ADS/MSE/KLW
MARINE...ADS/MSE/KLW
TIDES/COASTAL FLOODING...HTS/ADSHazardous weather outlook, Jun 20, 4:13 PM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
513 PM EDT SAT JUN 20 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-211115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
513 PM EDT SAT JUN 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL
11 PM. THE MAIN THREAT IS DAMAGING WINDS. THERE ARE ALSO THREATS
FOR LARGE HAIL AND THE THREAT FOR TORNADOES WILL INCREASE THIS
EVENING.
A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH TONIGHT FOR
THE AREA EXCEPT SOUTHERN MARYLAND. PLEASE REFER TO FLOOD MESSAGE
FFALWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE FLASH FLOOD WATCH CONTINUES INTO SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN ACTIVATED.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-211115-
WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
513 PM EDT SAT JUN 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL
11 PM EDT. THERE ARE ALSO THREATS FOR LARGE HAIL AND ISOLATED
TORNADOES.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
PLEASE REFER TO FLOOD MESSAGE FFALWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN ACTIVATED.
In the hours before
Local storm report, Jun 20, 7:20 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
820 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG CATHARPIN 38.85N 77.57W
06/20/2015 PRINCE WILLIAM VA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON SUDLEY ROAD NEAR PAGELAND
LANE.
&&
EVENT NUMBER LWX1500355
DHLocal storm report, Jun 20, 7:26 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
826 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 E MANASSAS PARK 38.78N 77.46W
06/20/2015 PRINCE WILLIAM VA 911 CALL CENTER
A TREE WAS REPORTED DOWN IN THE 8500 BLOCK OF SPRUCE
STREET.
&&
EVENT NUMBER LWX1500356
DHLocal storm report, Jun 20, 7:28 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
828 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM MARINE TSTM WIND 1 SW QUANTICO 38.51N 77.30W
06/20/2015 M54 MPH PRINCE WILLIAM VA AWOS
&&
EVENT NUMBER LWX1500357
DHLocal storm report, Jun 20, 7:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
830 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST 1 SW QUANTICO 38.51N 77.30W
06/20/2015 M62 MPH PRINCE WILLIAM VA AWOS
&&
EVENT NUMBER LWX1500358
DHLocal storm report, Jun 20, 7:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
835 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 2 N STAFFORD 38.44N 77.40W
06/20/2015 STAFFORD VA 911 CALL CENTER
A LARGE TREE WAS REPORTED DOWN ON ROUTE 1 NEAR JASON
LANE.
&&
EVENT NUMBER LWX1500359
DHLocal storm report, Jun 20, 7:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
849 PM EDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM TSTM WND DMG 2 NNW WEEDONVILLE 38.32N 77.17W
06/20/2015 KING GEORGE VA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON CALEDON ROAD NEAR
INDIANTOWN ROAD.
&&
EVENT NUMBER LWX1500360
DHFlash Flood, Prince William
- When
- June 20, 8:00 PM EST to 10:45 PM EST
- Where
- Prince William County, 0.87 mi SE of Dale City to 0.79 mi SE of Dale City
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.611, -77.289
Route 1 was closed due to high water over Neabsco Creek.
Flash Flood, Fairfax
- When
- June 20, 8:14 PM EST to 10:45 PM EST
- Where
- Fairfax County, 0.77 mi NE of Aecotink to 0.71 mi NE of Aecotink
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.709, -77.162
Richmond Highway or route 1 was closed near Fairfax County Parkway due to high water.
Flash Flood, Loudoun
- When
- June 20, 8:26 PM EST to 10:45 PM EST
- Where
- Loudoun County, 3.11 mi WNW of Purcellville to 3.18 mi WNW of Purcellville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.174, -77.769
The Appalachian Trail Road was closed near Woodgrove Road due to high water.
Flash Flood, Alexandria (C)
- When
- June 20, 8:30 PM EST to 11:00 PM EST
- Where
- Alexandria (C) County, 1.54 mi ESE of Alexandria to 1.48 mi ESE of Alexandria
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 38.813, -77.053
There were cars floating around Braddock Road metro station.
Flash Flood, Arlington
- When
- June 20, 9:15 PM EST to 11:00 PM EST
- Where
- Arlington County, 0.54 mi WSW of South Washington to 0.42 mi SW of South Washington
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.866, -77.059
South Hayes Street was closed at route 395 due to high water.
Flash Flood, Fairfax
- When
- June 20, 9:15 PM EST to 11:00 PM EST
- Where
- Fairfax County, 0.53 mi SE of Belle Haven to 0.48 mi SE of Belle Haven
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.776, -77.062
The westbound lanes of Belle View Boulevard were closed at Fort Hunt Road due to high water.
Flash Flood, Arlington
- When
- June 20, 9:15 PM EST to 11:00 PM EST
- Where
- Arlington County, 1.9 mi SSE of Arlington
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.854, -77.118
Columbia Pike was closed at Greenbrier Street due to high water.
Flood, Fairfax
- When
- June 20, 9:20 PM EST to June 21, 2:17 AM EST
- Where
- Fairfax County, 0.92 mi NW of Ravensworth to 0.76 mi S of Tremont
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.811, -77.230
The stream gauge at Accotink Creek at Annandale reached flood stage of 9.5 feet. It crested at 9.94 feet at 01:30 EST. Water overflowed the banks into parkland and Woodburn Road was flooded at Accotink Creek. Trails along the creek were flooded.
Flood, Fairfax
- When
- June 21, 3:50 AM EST to 9:30 AM EST
- Where
- Fairfax County, 0.69 mi NNE of Aecotink to 0.72 mi NNE of Aecotink
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.709, -77.165
Flooding continued along Route 1 near the Fairfax County Parkway and Fort Belvoir due to heavy rain from thunderstorms.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 20, 20151 death · 2 injured · $475,000 · EF1 · 44 events
- Damaging Winds in North Carolina, June 20, 20151 death · $1,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 20 to 21, 2015$640,000 · 4.25 in hail · 50 events
- Tornadoes and Hail in Iowa, June 20, 2015$596,000 · EF1 · 24 events
- Tornado and Hail in Virginia, June 20, 2015$155,000 · EF0 · 68 events
- Hail and Damaging Wind in North Dakota, June 20, 2015$1.4 million · 2 in hail · 7 events
- Damaging Winds in South Dakota, June 20, 2015$700,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Illinois, June 20, 2015$215,000 · 52 kt wind · 23 events
- Flash Flooding and Damaging Winds in West Virginia, June 20, 2015$151,000 · 52 kt wind · 14 events
- Tornado and Damaging Winds in Virginia, June 20, 2015$78,000 · EF0 · 25 events
- Hail and Damaging Winds in Indiana, June 20 to 21, 2015$120,000 · 65 kt wind · 14 events
- Damaging Winds in North Carolina, June 20, 2015$76,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583649, 583650, 583651, 583652, 583653, 583654, 583655, 583973, 583776.